MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Model Number 942216
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the second foley catheter that was placed had failed.It was stated that a patient came back into the emergency department saying the foley that had been placed just fell out.It was a 16fr foley catheter which was found to have a pin hole on the balloon upon inspection.Then, customer had placed a new 16fr foley catheter and sent the patient home.The patient came back an hour later saying it fell out again and that one had a big vertical tear in the balloon and would not inflate at all.Then, customer placed a 18fr foley catheter and sent the patient home again.Per follow up via email on 14-jun-2022, stated that the patient returned to the emergency department an hour after the 16fr foley catheter was placed and it also fell out.The registered nurse noted the balloon was deflated with a large open hole in it and that point an 18fr catheter was placed and the patient was sent home and there were no further complications that they were aware of.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿imperfection in balloon due to process¿.It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not re-sterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Bard® ez-lok® sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip syringes (fig.1b).1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard® ez-lok® sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80 - 100 degree angle).Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.(fig.4) 5.Unkink tubing and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Note: using less than the recommended volume of sterile water can result in asymmetrically inflated balloon development released properly inflated with recommended volume of sterile water.1.Wash hands and don clean gloves.2.Using proper aseptic technique open outer csr wrap 3.Place underpad beneath patient, plastic/¿shiny¿ side down 4.Use the provided cleansing wipe to cleanse patient¿s peri-urethral area.5.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel 6.Don sterile gloves.7.Position fenestrated drape on patient.8.Remove top tray and place next to bottom tray (keep on csr wrap).10.Remove foley catheter from wrap and lubricate catheter.11.Prepare patient with packet of presaturated antiseptic swab sticks.12.Proceed with catheterization in usual manner.When catheter tip has entered bladder, urine will be visible in the drainage tube.Insert catheter two more inches and inflate catheter balloon improperly inflated with less than the recommended volume of sterile water.13.Inflate catheter balloon using sterile water and fill with recommended volume as referenced on product label.14.Once inflated, gently pull catheter until the inflated balloon is snug against the bladder neck.15.Secure the foley catheter to the patient use the statlock.® foley stabilization device if provided (see statlock ® foley stabilization device ifu) note: please make sure patient is appropriate for use of statlock® stabilization device.16.Position hanger on bed rail at the foot of the bed note: exercise care to keep bag off the floor.17.Use green sheeting clip to secure drainage tube to the sheet.Make sure tube is not kinked.18.Indicate tim and date of catheter insertion on provided labels.Place designated labels on patient chart and drainage system.19.Document procedure according to hospital protocol.Note: use each swab stick for one swipe only.Female patient: with a downward stroke cleanse the right labia minora and discard the swab.Do the same for the left labia.Minora.With the last swabstick cleanse the middle area between the labia minora male patient: cleanse the penis in a circular motion starting at the urethral meatus and working outward.Foley catheter removal 1.To deflate catheter balloon: gently insert a luer lock or slip tip syringe in the catheter valve.Never use more.Force than is required to make the syringe ¿stick¿ in the valve 2.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.3.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.4.If the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.5.Should balloon rupture occur, care should be taken to assure.That all balloon fragments have been removed from the patient".H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14775000
Report Number1018233-2022-04808
Device Sequence Number13786718
Product Code EZL
UDI-Device Identifier00801741024979
UDI-Public(01)00801741024979
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number942216
Device Catalogue Number175816
Device Lot NumberNGFW2438
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale
Patient Weight74 KG
Patient RaceWhite